MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1865
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was defective and the procedure was canceled.The patient presented for a complex percutaneous coronary intervention.A 1.2mm x 12mm threader balloon catheter was advanced for dilation but was unable to cross the lesion and the procedure was canceled.There were no patient complications.
 
Event or Problem Description
It was reported that crossing difficulty led to procedure cancellation occurred.A 1.2mm x 12mm threader balloon catheter was advanced for dilation.However, the device was not able to cross the lesion.The procedure was cancelled and there were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
The returned product consisted of a threader otw balloon catheter.The device was microscopically and visually examined.At 22.7cm-23.8cm and 27cm-29.5cm from the strain relief, the coil shaft was buckled.At a total length of 8.3cm proximal to the tip, the shaft was buckled, and the balloon was buckled or accordioned up to the tip of the device.The tip of the device was damaged.There was contrast and blood present in the shaft of the device as well as the balloon.

Brand Name
THREADER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12576035
Report Number2134265-2021-12219
Device Sequence Number3488402
Product Code LOX
UDI-Device Identifier08714729848134
UDI-Public08714729848134
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K134031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Model Number1865
Device Catalogue Number1865
Device Lot Number0026783826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown